Article Text

Download PDFPDF
CASE REPORT
Haemophagocytic lymphohistiocytosis mimicking septic shock after the initiation of chemotherapy for squamous cell sarcinoma of the neck

Summary

Haemophagocytic lymphohistiocytosis (HLH) is a rare but potentially fatal disorder resulting from a highly stimulated immune response with uncontrolled accumulation of lymphocytes and macrophages in multiple organs. Both the inherited and acquired forms of this disease exist; the latter can sometimes occur secondary to different malignancies. In this report, we present a middle-aged Hispanic man who presented with features of septic shock during the course of chemotherapy for squamous cell carcinoma of the neck. Despite aggressive treatment for septic shock, he rapidly deteriorated and died after 30 h of admission. Autopsy findings confirmed a diagnosis of HLH. HLH should be recognised as a serious adverse event during chemotherapy for different malignancies including squamous cell carcinoma of the neck.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.